• Previous Article
    Asymptotic spreading of interacting species with multiple fronts Ⅰ: A geometric optics approach
  • DCDS Home
  • This Issue
  • Next Article
    Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation
June  2020, 40(6): 3657-3682. doi: 10.3934/dcds.2020051

Existence and instability of some nontrivial steady states for the SKT competition model with large cross diffusion

1. 

College of Arts and Sciences, Shanghai Maritime University, Shanghai 201306, China

2. 

School of Mathematical Sciences, Capital Normal University, Beijing 100048, China

* Corresponding author: Yaping Wu

Dedicated to Professor Wei-Ming Ni on the occasion of his 70th birthday

Received  April 2019 Revised  July 2019 Published  October 2019

This paper is concerned with the existence and stability of nontrivial positive steady states of Shigesada-Kawasaki-Teramoto competition model with cross diffusion under zero Neumann boundary condition. By applying the special perturbation argument based on the Lyapunov-Schmidt reduction method, we obtain the existence and the detailed asymptotic behavior of two branches of nontrivial large positive steady states for the specific shadow system when the random diffusion rate of one species is near some critical value. Further by applying the detailed spectral analysis with the special perturbation argument, we prove the spectral instability of the two local branches of nontrivial positive steady states for the limiting system. Finally, we prove the existence and instability of the two branches of nontrivial positive steady states for the original SKT cross-diffusion system when both the cross diffusion rate and random diffusion rate of one species are large enough, while the random diffusion rate of another species is near some critical value.

Citation: Qing Li, Yaping Wu. Existence and instability of some nontrivial steady states for the SKT competition model with large cross diffusion. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3657-3682. doi: 10.3934/dcds.2020051
References:
[1]

Y. S. ChoiR. Lui and Y. Yamada, Existence of global solutions for the Shigesada-Kawasaki-Teramoto model with strongly coupled cross-diffusion, Discrete Contin. Dyn. Syst., 10 (2004), 719-730.  doi: 10.3934/dcds.2004.10.719.  Google Scholar

[2]

A.-K. Drangeid, The principle of linearized stability for quasilinear parabolic evolution equations, Nonlinear Anal., 13 (1989), 1091-1113.  doi: 10.1016/0362-546X(89)90097-7.  Google Scholar

[3]

Y. Kan-on, Stability of singularly perturbed solutions to nonlinear diffusion systems arising in population dynamics, Hiroshima Math. J., 23 (1993), 509-536.  doi: 10.32917/hmj/1206392779.  Google Scholar

[4]

K. Kishimoto and H. F. Weiberger, The spatial homogeneity of stable equilibria of some reaction-diffusion systems on convex domains, J. Differential Equations, 58 (1985), 15-21.  doi: 10.1016/0022-0396(85)90020-8.  Google Scholar

[5]

K. Kuto, Limiting structure of shrinking solutions to the stationary Shigesada-Kawasaki-Teramoto model with large cross-diffusion, SIAM J. Math. Anal., 47 (2015), 3993-4024.  doi: 10.1137/140991455.  Google Scholar

[6]

D. Le, Cross diffusion systems on n spatial dimensional domains, Indiana Univ. Math. J., 51 (2002), 625-644.  doi: 10.1512/iumj.2002.51.2198.  Google Scholar

[7]

Q. Li and Y. P. Wu, Stability analysis on a type of steady state for the SKT competition model with large cross diffusion, J. Math. Anal. Appl., 462 (2018), 1048-1072.  doi: 10.1016/j.jmaa.2018.01.023.  Google Scholar

[8]

Y. Lou and W.-M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differential Equations, 131 (1996), 79-131.  doi: 10.1006/jdeq.1996.0157.  Google Scholar

[9]

Y. Lou and W.-M. Ni, Diffusion vs cross-diffusion: An elliptic approach, J. Differential Equations, 154 (1999), 157-190.  doi: 10.1006/jdeq.1998.3559.  Google Scholar

[10]

Y. LouW.-M. Ni and Y. P. Wu, On the global existence of a cross diffusion system, Discrete and Contin. Dyn. Syst., 4 (1998), 193-203.  doi: 10.3934/dcds.1998.4.193.  Google Scholar

[11]

Y. LouW.-M. Ni and S. Yotsutani, On a limiting system in the Lotka-Volterra competition with cross diffusion, Discrete and Contin. Dyn. Syst., 10 (2004), 435-458.  doi: 10.3934/dcds.2004.10.435.  Google Scholar

[12]

Y. LouW. M. Ni and S. Yotsutani, Pattern formation in a cross-diffusion system, Discrete and Contin. Dyn. Syst., 35 (2015), 1589-1607.  doi: 10.3934/dcds.2015.35.1589.  Google Scholar

[13]

M. MimuraY. NishiuraA. Tesei and T. Tsujikawa, Coexistence problem for two competing species models with density-dependent diffusion, Hiroshima Math. J., 14 (1984), 425-449.  doi: 10.32917/hmj/1206133048.  Google Scholar

[14]

W.-M. Ni, The Mathematics of Diffusion, CBMS-NSF Regional Conference Series in Applied Mathematics, 82. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011. doi: 10.1137/1.9781611971972.  Google Scholar

[15]

W.-M. NiY. P. Wu and Q. Xu, The existence and stability of nontrivial steady states for S-K-T competition model with cross-diffusion, Discrete and Contin. Dyn. Syst., 34 (2014), 5271-5298.  doi: 10.3934/dcds.2014.34.5271.  Google Scholar

[16]

N. ShigesadaK. Kawasaki and E. Teramoto, Spatial segregation of interacting species, J. Theor. Biol., 79 (1979), 83-99.  doi: 10.1016/0022-5193(79)90258-3.  Google Scholar

[17]

L. WangY. P. Wu and Q. Xu, Instability of spiky steady states for S-K-T biological competing model with cross-diffusion, Nonlinear Anal., 159 (2017), 424-457.  doi: 10.1016/j.na.2017.02.026.  Google Scholar

[18]

Y. P. Wu, The instability of spiky steady states for a competing species model with cross-diffusion, J. Differential Equations, 213 (2005), 289-340.  doi: 10.1016/j.jde.2004.08.015.  Google Scholar

[19]

Y. P. Wu and Q. Xu, The existence and structure of large spiky steady states for S-K-T competition system with cross-diffusion, Discrete Contin. Dyn. Syst., 29 (2011), 367-385.  doi: 10.3934/dcds.2011.29.367.  Google Scholar

[20]

Y. Yamada, Positive solutions for Lotka-Volterra systems with cross-diffusion, Handbook of Differential Equations: Stationary Partial Differential Equations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 6 (2008), 411-501.  doi: 10.1016/S1874-5733(08)80023-X.  Google Scholar

[21]

Y. Yamada, Global solutions for the Shigesada-Kawasaki-Teramoto model with cross-diffusion, Recent Progress on Reaction-Diffusion Systems and Viscosity Solutions, World Sci. Publ., Hackensack, NJ, (2009), 282–299. doi: 10.1142/9789812834744_0013.  Google Scholar

show all references

References:
[1]

Y. S. ChoiR. Lui and Y. Yamada, Existence of global solutions for the Shigesada-Kawasaki-Teramoto model with strongly coupled cross-diffusion, Discrete Contin. Dyn. Syst., 10 (2004), 719-730.  doi: 10.3934/dcds.2004.10.719.  Google Scholar

[2]

A.-K. Drangeid, The principle of linearized stability for quasilinear parabolic evolution equations, Nonlinear Anal., 13 (1989), 1091-1113.  doi: 10.1016/0362-546X(89)90097-7.  Google Scholar

[3]

Y. Kan-on, Stability of singularly perturbed solutions to nonlinear diffusion systems arising in population dynamics, Hiroshima Math. J., 23 (1993), 509-536.  doi: 10.32917/hmj/1206392779.  Google Scholar

[4]

K. Kishimoto and H. F. Weiberger, The spatial homogeneity of stable equilibria of some reaction-diffusion systems on convex domains, J. Differential Equations, 58 (1985), 15-21.  doi: 10.1016/0022-0396(85)90020-8.  Google Scholar

[5]

K. Kuto, Limiting structure of shrinking solutions to the stationary Shigesada-Kawasaki-Teramoto model with large cross-diffusion, SIAM J. Math. Anal., 47 (2015), 3993-4024.  doi: 10.1137/140991455.  Google Scholar

[6]

D. Le, Cross diffusion systems on n spatial dimensional domains, Indiana Univ. Math. J., 51 (2002), 625-644.  doi: 10.1512/iumj.2002.51.2198.  Google Scholar

[7]

Q. Li and Y. P. Wu, Stability analysis on a type of steady state for the SKT competition model with large cross diffusion, J. Math. Anal. Appl., 462 (2018), 1048-1072.  doi: 10.1016/j.jmaa.2018.01.023.  Google Scholar

[8]

Y. Lou and W.-M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differential Equations, 131 (1996), 79-131.  doi: 10.1006/jdeq.1996.0157.  Google Scholar

[9]

Y. Lou and W.-M. Ni, Diffusion vs cross-diffusion: An elliptic approach, J. Differential Equations, 154 (1999), 157-190.  doi: 10.1006/jdeq.1998.3559.  Google Scholar

[10]

Y. LouW.-M. Ni and Y. P. Wu, On the global existence of a cross diffusion system, Discrete and Contin. Dyn. Syst., 4 (1998), 193-203.  doi: 10.3934/dcds.1998.4.193.  Google Scholar

[11]

Y. LouW.-M. Ni and S. Yotsutani, On a limiting system in the Lotka-Volterra competition with cross diffusion, Discrete and Contin. Dyn. Syst., 10 (2004), 435-458.  doi: 10.3934/dcds.2004.10.435.  Google Scholar

[12]

Y. LouW. M. Ni and S. Yotsutani, Pattern formation in a cross-diffusion system, Discrete and Contin. Dyn. Syst., 35 (2015), 1589-1607.  doi: 10.3934/dcds.2015.35.1589.  Google Scholar

[13]

M. MimuraY. NishiuraA. Tesei and T. Tsujikawa, Coexistence problem for two competing species models with density-dependent diffusion, Hiroshima Math. J., 14 (1984), 425-449.  doi: 10.32917/hmj/1206133048.  Google Scholar

[14]

W.-M. Ni, The Mathematics of Diffusion, CBMS-NSF Regional Conference Series in Applied Mathematics, 82. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011. doi: 10.1137/1.9781611971972.  Google Scholar

[15]

W.-M. NiY. P. Wu and Q. Xu, The existence and stability of nontrivial steady states for S-K-T competition model with cross-diffusion, Discrete and Contin. Dyn. Syst., 34 (2014), 5271-5298.  doi: 10.3934/dcds.2014.34.5271.  Google Scholar

[16]

N. ShigesadaK. Kawasaki and E. Teramoto, Spatial segregation of interacting species, J. Theor. Biol., 79 (1979), 83-99.  doi: 10.1016/0022-5193(79)90258-3.  Google Scholar

[17]

L. WangY. P. Wu and Q. Xu, Instability of spiky steady states for S-K-T biological competing model with cross-diffusion, Nonlinear Anal., 159 (2017), 424-457.  doi: 10.1016/j.na.2017.02.026.  Google Scholar

[18]

Y. P. Wu, The instability of spiky steady states for a competing species model with cross-diffusion, J. Differential Equations, 213 (2005), 289-340.  doi: 10.1016/j.jde.2004.08.015.  Google Scholar

[19]

Y. P. Wu and Q. Xu, The existence and structure of large spiky steady states for S-K-T competition system with cross-diffusion, Discrete Contin. Dyn. Syst., 29 (2011), 367-385.  doi: 10.3934/dcds.2011.29.367.  Google Scholar

[20]

Y. Yamada, Positive solutions for Lotka-Volterra systems with cross-diffusion, Handbook of Differential Equations: Stationary Partial Differential Equations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 6 (2008), 411-501.  doi: 10.1016/S1874-5733(08)80023-X.  Google Scholar

[21]

Y. Yamada, Global solutions for the Shigesada-Kawasaki-Teramoto model with cross-diffusion, Recent Progress on Reaction-Diffusion Systems and Viscosity Solutions, World Sci. Publ., Hackensack, NJ, (2009), 282–299. doi: 10.1142/9789812834744_0013.  Google Scholar

Figure 1.  (a): $ B<C $ i.e. strong competition; (b): $ B>C $ i.e. weak competition
Figure 2.  (a): spiky steady state near positive constant steady states $ (u^*, v^*) $ for small $ d_2 $, large enough $ \rho_{12} $ and $ \rho_{12}/d_1 $, (b): large spiky steady state for small $ d_2 $, large enough $ \rho_{12} $ and $ \rho_{12}/d_1 $, (c): positive steady state with singular bifurcation structure when $ d_2 $ is near $ a_2/\pi^2 $, $ \rho_{12} $ and $ \rho_{12}/d_1 $ are large enough
[1]

Dan Wei, Shangjiang Guo. Qualitative analysis of a Lotka-Volterra competition-diffusion-advection system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2599-2623. doi: 10.3934/dcdsb.2020197

[2]

Rui Hu, Yuan Yuan. Stability, bifurcation analysis in a neural network model with delay and diffusion. Conference Publications, 2009, 2009 (Special) : 367-376. doi: 10.3934/proc.2009.2009.367

[3]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[4]

Antonio Rieser. A topological approach to spectral clustering. Foundations of Data Science, 2021  doi: 10.3934/fods.2021005

[5]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[6]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[7]

Yuncherl Choi, Taeyoung Ha, Jongmin Han, Sewoong Kim, Doo Seok Lee. Turing instability and dynamic phase transition for the Brusselator model with multiple critical eigenvalues. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021035

[8]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[9]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[10]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[11]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[12]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

[13]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[14]

Marian Gidea, Rafael de la Llave, Tere M. Seara. A general mechanism of instability in Hamiltonian systems: Skipping along a normally hyperbolic invariant manifold. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6795-6813. doi: 10.3934/dcds.2020166

[15]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[16]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[17]

Zhi-Min Chen, Philip A. Wilson. Stability of oscillatory gravity wave trains with energy dissipation and Benjamin-Feir instability. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2329-2341. doi: 10.3934/dcdsb.2012.17.2329

[18]

Sohana Jahan. Discriminant analysis of regularized multidimensional scaling. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 255-267. doi: 10.3934/naco.2020024

[19]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[20]

Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021005

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (162)
  • HTML views (245)
  • Cited by (0)

Other articles
by authors

[Back to Top]